Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jun 22, 2018, 8:43 PM CDT for Piatt County, Illinois. It took effect at Jun 23, 2018, 11:00 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 8:43 PM CDT (01:43 UTC)
- In effect from
- Jun 23, 2018, 11:00 AM CDT
- Expired
- Jun 24, 2018, 8:24 PM CDT
- In force
- 33 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 13.20 ft at Jun 24, 2018, 8:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
549
WGUS43 KILX 230143
FLWILX
Flood Warning
National Weather Service Lincoln IL
843 PM CDT Fri Jun 22 2018
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC147-231542-
/O.NEW.KILX.FL.W.0029.180623T1600Z-180625T1500Z/
/MNTI2.1.ER.180623T1600Z.180624T0600Z.180625T0900Z.NO/
843 PM CDT Fri Jun 22 2018
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Sangamon River at Monticello.
* From Saturday morning until Monday morning.
* At 730 PM Friday the stage was 11.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 13.5 feet by early Sunday morning.The river will
fall below flood stage by early Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 11.8 Fri 7 PM 12.8 13.5 12.9
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
EJL4 follow-up statements
974
WGUS43 KILX 231438
FLWILX
Flood Warning
National Weather Service Lincoln IL
938 AM CDT Sat Jun 23 2018
...Observed flooding changed from Minor to Nonflood severity for the
following river in Illinois...
...Forecast flooding changed from Minor to Minor severity for the
following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC147-240437-
/O.EXT.KILX.FL.W.0029.180624T0300Z-180625T0000Z/
/MNTI2.1.ER.180624T0300Z.180624T0600Z.180624T1800Z.NO/
938 AM CDT Sat Jun 23 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* From this evening until Sunday evening.
* At 830 AM Saturday the stage was 12.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 13.1 feet by early tomorrow morning.The river will fall
below flood stage by tomorrow afternoon.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 12.5 Sat 8 AM 13.1 12.6 11.5
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
jrp390
WGUS83 KILX 240138
FLSILX
Flood Statement
National Weather Service Lincoln IL
838 PM CDT Sat Jun 23 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-241537-
/O.EXT.KILX.FL.W.0029.180624T0600Z-180625T0000Z/
/MNTI2.1.ER.180624T0600Z.180624T0600Z.180624T1800Z.NO/
838 PM CDT Sat Jun 23 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* From late tonight until Sunday evening.
* At 730 PM Saturday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage early
tomorrow morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 12.9 Sat 7 PM 13.0 12.5 11.4
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
EJL106
WGUS83 KILX 241336
FLSILX
Flood Statement
National Weather Service Lincoln IL
836 AM CDT Sun Jun 24 2018
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-250336-
/O.EXT.KILX.FL.W.0029.000000T0000Z-180625T1800Z/
/MNTI2.1.ER.180624T0315Z.180624T1800Z.180625T1200Z.NO/
836 AM CDT Sun Jun 24 2018
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Monday afternoon.
* At 730 AM Sunday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Sangamon River
Monticello 13 13.1 Sun 7 AM 13.0 12.3 11.3
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
jrp588
WGUS83 KILX 250124
FLSILX
Flood Statement
National Weather Service Lincoln IL
824 PM CDT Sun Jun 24 2018
...The Flood Warning is cancelled for the following river in
Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC147-250154-
/O.CAN.KILX.FL.W.0029.000000T0000Z-180625T1800Z/
/MNTI2.1.ER.180624T0315Z.180624T1430Z.180624T2200Z.NO/
824 PM CDT Sun Jun 24 2018
The Flood Warning is cancelled for
The Sangamon River at Monticello.
* At 730 PM Sunday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 500 PM Sunday.
* Forecast...The river will continue to fall to 11.2 feet by Tuesday
morning.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Sangamon River
Monticello 13 12.9 Sun 7 PM 12.5 11.2 10.4
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 22, 5:45 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 22, 5:45 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 545 PM CDT Fri Jun 22 2018 .SHORT TERM...(This evening through Saturday) ISSUED AT 327 PM CDT Fri Jun 22 2018 Unseasonably deep upper low continues to pivot into the Ohio River Valley...with 20z/2pm water vapor imagery showing the center of the low over west-central Indiana. Several bands of convection developed on the N/NW periphery of the system today, with some of the cells producing brief funnel clouds from time to time. Latest radar imagery indicates the primary convective band that developed just east of the I-55 corridor around midday has largely dissipated...while a second band has developed further east from Danville S/SW to Effingham. Based on radar trends and the latest HRRR, have continued high chance to likely PoPs along/east of I-57 through early evening. Further west, have gone with a dry forecast west of I-55 through the night. As the low lifts slowly northeastward, showers will linger across the far E/NE through the overnight hours before finally exiting the area by early Saturday morning. Despite the low tracking into the eastern Great Lakes, a trailing trough axis/wind shift line may provide just enough convergence to trigger isolated showers/thunder across the far NE during the afternoon. Have included slight chance PoPs for portions of Vermilion and Champaign counties accordingly...but these may need to be pulled further westward if future CAMs continue to show isolated convection along the boundary. Low temperatures tonight will be in the lower to middle 60s, while highs on Saturday remain on the cool side for this time of year in the middle to upper 70s. .LONG TERM...(Saturday night through Friday) ISSUED AT 327 PM CDT Fri Jun 22 2018 Additional showers and thunderstorms will develop along the primary baroclinic zone from southern Missouri into western Kentucky Saturday night and Sunday: however, this activity will remain well south of central Illinois. End result will be a mostly sunny and seasonably warm day on Sunday with high temperatures topping out in the middle 80s. Next system of interest is currently evident on water vapor imagery along the coast of British Columbia. As this wave tracks southeastward, it will amplify into a closed low...then slowly meander E/SE across the Midwest early next week. As it approaches from the northwest, it will lift the stalled frontal boundary back northward into Illinois. Exact timing of this process remains uncertain, with the 12z June 22 GFS being aggressive with bringing the boundary and its associated precip chances into parts of the CWA as early as Sunday night. Think this may be a bit too fast given the amplifying nature of the upper wave, so prefer the slower ECMWF which keeps central Illinois dry until Monday. Have therefore limited PoPs late Monday night to just slight chance across the S/SW...then have brought better rain chances into the western half of the area on Monday as the warm front arrives. Once the front passes, a warmer/more humid airmass will return Monday afternoon...with dewpoints climbing back into the lower 70s. The upper low will then slowly track eastward, eventually pushing a weak cold front into Illinois late Tuesday. As a result, it appears the best rain chances in the extended will materialize late Monday night through Tuesday night. After that, the front will pass to the east and upper heights will begin to rise for the middle and end of next week. Models still disagree on how strongly the ridge will build into the Midwest...with the GFS featuring a flatter more zonal flow and the ECMWF/GEM favoring a much stronger ridge. Given the continued discrepancies, have made few changes to the forecast beyond Tuesday. Whichever solution verifies, it appears likely that hot summer weather will return to central Illinois by the end of next week. Current forecast features highs reaching the lower 90s Wednesday through Friday...but these may need to be raised even further if the ECMWF/GEM continue to feature a strong ridge. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 542 PM CDT Fri Jun 22 2018 IFR/MVFR cigs expected once again tonight across the forecast area as low pressure slowly drifts away from the area. Copious amounts of moisture in the low levels of the atmosphere combined with relatively light winds will lead to only a slow erosion of the lower clouds by Saturday afternoon where we may see some low VFR cigs after about 20z, especially at PIA and SPI. Winds will be light north to northwest tonight and a light west to northwest wind is expected with speeds through the forecast period of 10 kts or less. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Smith
Hazardous weather outlook, Jun 22, 3:33 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 333 PM CDT Fri Jun 22 2018 ILZ027-028-230845- Knox-Stark- 333 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are expected to return to west central Illinois Monday night into Tuesday. Some of the storms may be strong, along with areas of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ029>031-036-037-040-041-047-049-050-230845- Cass-Fulton-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-Tazewell- Woodford- 333 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Levels on the Illinois River are expected to rise above flood stage Monday from Peoria to Havana, and by late Tuesday at Beardstown. Thunderstorms are expected to return to central Illinois Monday night and Tuesday. Some of the storms may be strong, along with areas of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061>063-230845- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 333 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms, some with brief heavy rain, will continue to move east and diminish during the evening. Severe weather is not expected with these storms. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are expected to return to central Illinois Tuesday into Wednesday morning. Some of the storms may be strong, along with areas of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-230845- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 333 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms, some with brief heavy rain, will continue to move east and diminish during the evening. Severe weather is not expected with these storms. In addition, the Little Wabash River is expected to rise above flood stage by later today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms can be expected in southeast Illinois Sunday. More widespread thunderstorms, some possibly strong with periods of heavy rain, are anticipated later Tuesday and through Wednesday. Minor flooding on the Little Wabash River is expected to continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Goetsch
In the hours before
Local storm report, Jun 22, 7:41 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
741 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 4 ESE CHAMPAIGN 40.09N 88.19W
06/22/2018 M1.05 INCH CHAMPAIGN IL COCORAHS
MEASURED 1.05 INCHES OF RAIN THE PAST 40 MINUTES
0445 PM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
06/22/2018 M1.34 INCH LOGAN IL CO-OP OBSERVER
TOTAL SINCE 0600 THIS MORNING.
0700 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
06/22/2018 M1.17 INCH MACON IL ASOS
24-HOUR TOTAL
&&
EJLNearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.